Korean J Med Mycol.  2013 Sep;18(3):76-81.

A Case of Disseminated Cryptococcosis with Skin Involvement in a Rheumatic Arthritis Patient During Long-term Tacrolimus Therapy

Affiliations
  • 1Department of Dermatology, School of Medicine, Keimyung University, Korea. kmderma@dsmc.or.kr

Abstract

Cryptococcosis is the infection caused by the encapsulated yeast Cryptococcus species, occuring most frequently in immunocompromised hosts. Cutaneous cryptococcosis occurs in 10~15% of disseminated cases and its clinical manifestation is variable. The patient was a 73-year-old female, who had been taking a tacrolimus 3 mg/day for 2 years due to rheumatic arthritis. She had an erythematous ulcerated lesion with elevated border on right shoulder and left back, and painful subcutaneous nodules on left chest. Histopathologic examination of skin showed typical spores with capsules in dermis and chest X-ray showed fungal ball in lung. She was successfully treated by systemic amphotericin B and fluconazole. Herein, we report a case of disseminated cryptococcosis with skin involvement during long-term tacrolimus therapy.

Keyword

Cryptococcosis; Rheumatic arthritis; Tacrolimus

MeSH Terms

Aged
Amphotericin B
Capsules
Cryptococcosis*
Cryptococcus
Dermis
Female
Fluconazole
Humans
Immunocompromised Host
Lung
Rheumatic Fever*
Shoulder
Skin*
Spores
Tacrolimus*
Thorax
Ulcer
Yeasts
Amphotericin B
Capsules
Fluconazole
Tacrolimus
Full Text Links
  • KJMM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr